Thursday, December 18, 2008

Health Update

I saw the oncologist yesterday. He confirmed what I already knew....I need a diuretic to get rid of all this excess water. My feet and lower legs have been swelling for over two weeks now. It isn't related to blood pressure at all. It's partly due to the steroids and partly due to the chemotherapy drug Taxotere. Anyway, I guess I'll be making multiple trips to the bathroom for the next few days until we get this minor issue under control.

On the day after Christmas, I'm scheduled to have an injection of Lupron. Since my surgery will not be scheduled until sometime at the end of January, the oncologist is not comfortable with me going that long without beginning the hormone therapy (Arimidex). The Lupron will help to shrink my ovaries (or, in other words, render them useless)...until the surgery. One week after the injection (Jan 2)I can begin to take the Arimidex. Happy New Year to me! Apparently, this drug throws you right into menopause...yippy! I can hardly wait for the hot flashes (I already have these but they are relatively mild) and the night sweats! I hear the mood swings are pretty bad......please pray for Dan!

I'm not sure what happens after the surgery. I guess I just play the game of cancer roulette...you know...have scan...worry, worry, worry.....scans ok...breathe a sigh of relief and then do it again in another 3 months. I know that this is better than the alternative.

I'm still extremely tired. I have times when I feel almost normal and on those days, I tend to overdo it...and then I'm even more tired later. The oncologist stated that he thought I should begin to have more energy in around 6 weeks. I'll be waiting......and I'll let you know when it arrives.

9 comments:

Therese said...

Lots of prayers and hugs coming your way!

Dawn said...

I've put you on my prayer list!

Janette said...

Lots of prayers coming your way.
Don't worry TOO much about menopause. How did your mother do? I have the night sweats, and some mood stuff- but eat right and just go with it.
I see it as the way God transitions us into calmer elders (even those of us, like you, who are younger).

Therese said...

Thanks for updating. I will continue to pray for you.

Therese

Michele said...

Praying for you Nancy! I can't even begin to even imagine how you feel right now. I am so very, very sorry.

Tracy said...

Prayers being said.. I'm so sorry your going through all this.. you and your family are in my thoughts daily:)

scmom (Barbara) said...

I wish I could come over and do your laundry, or something! Just try to relax. Make lots of tea (maybe iced?) and enjoy time on the sofa -- a good book, maybe some knitting (do you knit?), a good Christmas movie. Try to enjoy every moment!

Journey of Truth (Sarah) said...

Keeping you all in my prayers.

Christie Groth said...

I have had you heavy on my heart during my time of being technologically deprived... I hope all goes as well as it can possibly go. Menopause is no fun but it's tolerable. The mood swings....well I suppose I've always had mood swings because most people say I'm better now! hahaha I will surely keep you close in my thoughts and prayers.
Blessings,
Christie